MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 490100
Medical Device Problem Code Grounding Malfunction (1271)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during inspection of the bd prepstain¿ the field service engineer physically felt residual electrical current when touching the device.No injury, adverse event, or impact to patient results was reported.The root cause was determined to be a failure within the customer¿s power outlet, and the service was halted until the facility could correct the electrical issue.
 
Additional Manufacturer Narrative
Investigation summary: complaint reports electrical leak on prepstain (catalog number 490100) serial number (b)(6).Complaint alleges during inspection of the instrument electrical leakage of current was discovered.No injury, adverse event, or impact to patient results were reported.It was determined to be a failure within the customer facility's power outlet that caused the grounding issue.The facility corrected the power outlet grounding issue.Post intervention the instrument was left operating normally.Root cause is attributed to poor grounding at customer building.This complaint is not a confirmed failure of the instrument due to improper power outlet grounding at customer site.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2020.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "safety." the bd prepstaintm instrument has been designed and manufactured in such a way as to reduce, as far as possible, the risks of fire or explosion during normal use and in single fault condition.It meets the requirements of the following standards: iec 61010-1:2010 (ed.3), ul 61010-1 (ed.3), safety requirements for electrical equipment for measurement, control, and laboratory use - part 1 ¿ general requirements.All ul testing has been performed on this instrument platform and was found to be compliant with the aforementioned international regulation(s).The requirements contained in the standard(s) have been satisfied: testing in single fault conditions which could cause the spread of fire outside the instrument, elimination or reduction of the sources of ignition within the instrument, and containment of a fire within the instrument, should it occur.
 
Event or Problem Description

Brand Name
BD PREPSTAIN¿
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13022084
Report Number1119779-2021-01974
Device Sequence Number19996166
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public00382904901004
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490100
Device Catalogue Number490100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown